Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 28, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 5, 1999, 9:55 PM CDT for Fillmore County, Mower County, Minnesota. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 1999, 9:55 PM CDT (02:55 UTC)
- Expired
- Jun 5, 1999, 11:00 PM CDT
- In force
- 65 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
Counties Fillmore County, MN, Mower County, MN
The radar
The La Crosse radar (KARX), 100 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 10:00 PM CDT | Thunderstorm Wind 52 | Grand Meadow, MN | |
| Jun 5, 10:35 PM CDT | Thunderstorm Wind 52 | Le Roy, MN | |
| Jun 5, 10:47 PM CDT | Hail 0.75 | Fountain, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 9:45 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1578 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLSE 060256 SVRLSE MNC045-099-060400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 955 PM CDT SAT JUN 5 1999 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MOWER COUNTY IN SOUTHEASTERN MINNESOTA FILLMORE COUNTY IN SOUTHEASTERN MINNESOTA * UNTIL 1100 PM CDT * AT 955 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS 12 MILES SOUTHEAST OF AUSTIN TO 15 MILES NORTHEAST OF AUSTIN... MOVING EAST AT 40 MPH. * THIS LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... SPRING VALLEY BY 1010 PM GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO* WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. RIECK/NELSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:12 PM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jun 5, 3:12 PM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 312 PM CDT SAT JUN 5 1999 ALL EYES FOCUSED ON EXTREMELY VOLATILE SHORT TERM CONVECTIVE SITUATION. CAP IN RIGHT EXIT REGION OF STRONG 250 MB JET IS CURRENTLY PREVENTING RELEASE OF EXTREMELY HIGH SURFACE BASED CAPES. AT PRESENT...SEVERE THUNDERSTORM WATCH COVERS THE NORTHWESTERN THIRD OF THE ARX CWA. WATCHING A STRONG CONVERGENCE AREA ALIGNED NORTHEAST TO SOUTHWEST IN THE VICINITY OF THE TWIN CITIES. IF THE CAP DOES BREAK...IT LIKELY WILL DO SO HERE AND RELEASE CAPES IN EXCESS OF 5000 J/KG. THUS TORNADO WATCH IS WELL FOUNDED AND WILL WATCH CLOSELY THIS EVENING. OTHER MAIN FOCUS OF FORECAST IS PROGRESS OF 250 MB JET AND STRENGTHENING OF 850 MB LOW-LEVEL JET OVERNIGHT. DURING THE EARLY MORNING HOURS ON SUNDAY...MUCH OF FORECAST AREA ENTERS THE RIGHT ENTRANCE REGION OF THE JET WHICH IN CONCERT WITH STRONG LOW LEVEL MOISTURE CONVERGENCE SHOULD PROMOTE ANOTHER ROUND OF CONVECTION... POSSIBLY SEVERE...INTO SUNDAY. EXTENDED STILL LOOKING DRY INTO MIDWEEK WITH THE NEXT CHANCE OF SHOWERS OR THUNDERSTORMS LATE WENDESDAY NIGHT AND THURSDAY. CONTINUED WARM BUT TEMPS SLIGHTLY COOLER THURSDAY WITH NEXT SHORTWAVE SUPPRESSING HEIGHTS. .LSE...NONE. DEVOIR
In the hours before
Local storm report, Jun 5, 8:10 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
810 PM CDT SAT JUN 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM JUMP RIVER WI WIND DAMAGE
06/05/99 TAYLOR SEVERAL TREES DOWN
0730 PM MEDFORD WI 1 INCH HAIL
06/05/99 TAYLOR
0738 PM MEDFORD WI WIND DAMAGE
06/05/99 TAYLOR MULTIPLE TREES AND UTILITY
LINES DOWN
RIECK/NELSON/BAUMGARDT/STANGELANDLocal storm report, Jun 5, 8:10 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
810 PM CDT SAT JUN 5 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM JUMP RIVER WI WIND DAMAGE
06/05/99 TAYLOR SEVERAL TREES DOWN
0730 PM MEDFORD WI 1 INCH HAIL
06/05/99 TAYLOR
0738 PM MEDFORD WI WIND DAMAGE
06/05/99 TAYLOR MULTIPLE TREES AND UTILITY
LINES DOWN
RIECK/NELSON/BAUMGARDT/STANGELANDThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:58 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower | 62 min |
| Jun 5, 9:25 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 65 min |
| Jun 5, 9:28 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 47 min |
| Jun 5, 9:52 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 68 min |
| Jun 5, 10:52 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 53 min |
| Jun 5, 11:08 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 62 min |
| Jun 5, 11:27 PM CDT | Severe Thunderstorm Warning | ARX | Houston | 63 min |
| Jun 6, 12:44 AM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 46 min |
| Jun 6, 5:12 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 63 min |
| Jun 6, 5:21 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted | 64 min |
| Jun 6, 5:31 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 64 min |
| Jun 6, 5:48 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha, Winona | 62 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.